Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Approximating curves on real rational surfaces

Authors: János Kollár and Frédéric Mangolte
Journal: J. Algebraic Geom. 25 (2016), 549-570
Published electronically: March 28, 2016
MathSciNet review: 3493591
Full-text PDF

Abstract | References | Additional Information

Abstract: We give necessary and sufficient topological conditions for a simple closed curve on a real rational surface to be approximable by smooth rational curves. We also study approximation by smooth rational curves with given complex self-intersection number.

References [Enhancements On Off] (What's this?)


Additional Information

János Kollár
Affiliation: Department of Mathematics, Princeton University, Fine Hall, Washington Road, Princeton, New Jersey 08544-1000
MR Author ID: 104280

Frédéric Mangolte
Affiliation: LUNAM Université, LAREMA, CNRS-Université d’Angers, 49045 Angers, France

Received by editor(s): July 10, 2013
Received by editor(s) in revised form: October 14, 2013, and December 16, 2013
Published electronically: March 28, 2016
Additional Notes: Partial financial support for the first author was provided by the NSF under grant number DMS-07-58275. The research of the second author was partially supported by ANR grant “BirPol” ANR-11-JS01-004-01
Article copyright: © Copyright 2016 University Press, Inc.